MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO SMART CONTROL, ILIAC 7X60ML; STENT, ILIAC

CARDINAL HEALTH MEXICO SMART CONTROL, ILIAC 7X60ML; STENT, ILIAC
Model Number C07060ML
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A smart control 7 x 60 self-expanding stent delivery system was delivered along the non-cordis guidewire; however, it got stuck in the non-cordis guiding sheath.The doctor pulled its handle and tried to remove it; however, the stent was deployed in the guiding sheath.Therefore, all devices were removed from the patient body and the procedure was interrupted.A brachial approach was made with a 6f non-cordis guiding sheath.A 0.014¿ non-cordis guidewire was delivered into the left iliac artery.Another 0.035¿ non-cordis guidewire was delivered into the right iliac artery.Additional procedural details were requested but are unknown.There was no reported patient injury.The device was not returned for analysis as it was discarded.A product history record (phr) review of lot 17910528 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis and based on the information provided, the reported "stent delivery system (sds)-ses~ deployment difficulty - premature/in patient - during withdrawal¿ could not be confirmed and the exact root cause could not be determined.Handling and procedural factors such as vessel characteristics (although unknown) and the user¿s interaction during withdrawal of the device may have led to the reported events.According to the instructions for use ¿if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to the stent or lumen.If resistance occurs during movement through the sheath, carefully withdraw the stent system.If resistance is felt when initially retracting the outer sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent¿.Neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.
 
Event or Problem Description
As reported, a 7 x 60 smart control self-expanding stent delivery system was delivered along the non-cordis guidewire; however, it got stuck in the non-cordis guiding sheath.The doctor pulled its handle and tried to remove it; however, the stent was deployed in the guiding sheath.Therefore, all devices were removed from the patient body and the procedure was interrupted.There was no reported patient injury.A brachial approach was made with a 6f non-cordis guiding sheath.A 0.014¿ non-cordis guidewire was delivered into the left iliac artery.Another 0.035¿ non-cordis guidewire was delivered into the right iliac artery.The device will not be returned as it was discarded.Additional procedural details were requested but are unknown.

Brand Name
SMART CONTROL, ILIAC 7X60ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key10867860
Report Number9616099-2020-04073
Device Sequence Number3766124
Product Code NIO
UDI-Device Identifier20705032023839
UDI-Public20705032023839
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberC07060ML
Device Catalogue NumberC07060ML
Device Lot Number17910528
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2020
Initial Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1